Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 184, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 4, 1995, 4:16 PM CDT for Grant County, Kansas. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 4, 1995, 5:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Grant County, KS
The radar
The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 042116 RRA SVRDDC KSC067-042200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 416 PM CDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...GRANT COUNTY AT 412 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF ULYSSES MOVING TO THE SOUTHEAST AT 20 MPH. THIS STORM REACH ULYSSES BY 430 PM AND HICKOK BY 440 PM CDT. 3/4 INCH HAIL AND GUSTY WINDS ALONG WITH BRIEF HEAVY RAIN ARE LIKELY WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:00 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 4, 11:00 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1100 AM CDT TUE JUL 4 1995 SBSDNC SHLD PREVAIL THIS AFTN WITH THE BIGGEST QUESTION BEING THE MAX TEMP. DOWNSLOPE WILL COUNTER THE WET AND GREEN CONDITIONS BUT WITH FULL JULY SUN...SHOULD STILL EASILY MAX FCST MAX GIVEN MORNING UA. WL HAVE TO BRING WIND UP WITH MIXING OF LWR LVL TROP WIND. HUTTON
In the hours before
Special weather statement, Jul 4, 11:10 AM CDT, 5 hours 6 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-050000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1110 AM CDT SUN JUL 2 1995 SYNOPSIS: A STRONG STORM SYSTEM FOR EARLY JULY WAS IN EASTERN COLORADO THIS MORNING. SHOWERS AND A FEW THUNDERSTORMS WILL SLOWLY MOVE EAST ACROSS WESTERN KANSAS AND SHOULD BE EAST OF DODGE CITY THIS AFTERNOON. THE ATMOSPHERE IS MORE UNSTABLE OVER CENTRAL AND EASTERN KANSAS AND THE BAND OF SHOWERS AND THUNDERSTORMS WILL INTENSIFY LATER THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ESPECIALLY AROUND STAFFORD ...PRATT AND MEDICINE LODGE. SPOTTERS IN THESE AREAS SHOULD STAY READY FOR THE POSSIBILITY OF BEING CALLE`D FOR SPOTTER ACTIVATION THIS AFTERNOON. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 64 min |
| Jul 3, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 69 min |
| Jul 3, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 31 min |
| Jul 3, 8:46 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 29 min |
| Jul 3, 9:56 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 24 min |
| Jul 4, 12:11 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 21 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.